| Model Number |
71158022 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Nerve Damage (1979)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, following an internal fixation surgery performed on an unspecified date to treat a radius fracture with a d-rad single use kit plating system, the patient required the removal of the plate due to carpal tunnel syndrome.Although the patient was followed up for eight (8) postoperative months, an onset date for the reported complication and a date of surgery for the plate removal is not known.The patient had achieved radiographic union of the fracture 1.5 months post initial implantation.No further information is available.
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The data was collected from the post-market clinical follow up activity (pmcf) was anonymous, no further information will be provided.Consequently, without the requested clinical information, a thorough clinical assessment cannot be performed at this time.Based on the information provided, the plate required removal due to carpel tunnel syndrome, however, the date of the onset of symptoms and the date of the plate removal is unknown.The impact to the patient beyond the carpel tunnel, the plate removal and the achievement radiographic union of the fracture 1,5 months post-initial implantation cannot be confirmed nor concluded based on the limited information provided.Therefore, no further medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for d-rad smart pack¿ system revealed that fracture fixation devices are only used to aid in healing; they are not a substitute for normal intact tissue or bone.The anatomy of human bones presents limitations with respect to the size or thickness of bone screws or plates, thus the strength of implants is limited.Repeated stress will cause the implant malperformance.Postoperative instructions to patients and appropriate nursing care are critical.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue and/or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).
Additional Manufacturer Narrative
Corrected data: b5 (narrative), g2 (source: pmcf conducted in the uk), h6 (health effect - impact code).H11: additional information has been received from the site conducting this pmcf.
Event or Problem Description
It was reported that, following an distal radius plating performed on an unspecified date to treat a radius fracture with a d-rad single use kit plating system, the patient required a decompression at two (2) months postoperatively and the removal of the plate at seven (7) months postoperatively due to carpal tunnel syndrome.Although the patient was followed up for eight (8) postoperative months, an onset date for the reported complication and a date of surgery for the plate removal is not known.The patient had achieved radiographic union of the fracture 1.5 months post initial implantation, and was discharged after the metalwork removal with symptoms resolved.No further information is available.